Alert archive / California / Flash Flood Warnings in 2024
Flash Flood Warning 28, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 8, 2024, 3:01 PM PDT for Riverside County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2024, 3:01 PM PDT (22:01 UTC)
- Expired
- Sep 8, 2024, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 60 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -406 J/kg
- Mixed-layer LCL
- 2953 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WGUS56 KSGX 082201
FFWSGX
CAC065-090115-
/O.NEW.KSGX.FF.W.0028.240908T2201Z-240909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
301 PM PDT Sun Sep 8 2024
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
* Until 615 PM PDT.
* At 301 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Temecula, Fallbrook, Murrieta, Pechanga Indian Reservation,
Rainbow, Lake Skinner Recreation Area and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3355 11705 3347 11704 3343 11705 3343 11719
3345 11723 3359 11713 3360 11706
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Zuber1 follow-up statement
103
WGUS76 KSGX 082313
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
413 PM PDT Sun Sep 8 2024
CAC065-090115-
/O.CON.KSGX.FF.W.0028.000000T0000Z-240909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-
413 PM PDT Sun Sep 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT THIS
EVENING FOR RIVERSIDE COUNTY...
At 413 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.25 and 2.25 inches of rain
have fallen. Additional rainfall amounts of 0.25 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Temecula, Fallbrook, Murrieta, Pechanga Indian Reservation,
Rainbow, Lake Skinner Recreation Area and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3359 11713 3359 11706 3347 11704 3343 11705
3343 11719 3345 11723
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ZuberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:49 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 8, 1:49 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
149 PM PDT Sun Sep 8 2024
.SYNOPSIS...
Hot conditions will continue into Monday, with well above average
temperatures across the area. There are chances of showers and
thunderstorms in the forecast from the valleys to the deserts this
afternoon. Main impacts from any thunderstorm that develops will
be heavy rain, erratic gusty winds, and frequent lightning. A
trough is expected to move into the western states by the middle
of the week, leading to a quick cooling trend, drier weather, a
deeper marine layer, and areas of gusty winds.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Hot conditions are on track to continue into Monday with the ridge
of high pressure over the Western United States. Highs on Monday for
the coast and valleys will still be 10 to 15 degrees above average.
Highs in the mountains and deserts will be 5 to 10 degrees above
average. High pressure aloft is suppressing the marine layer,
preventing that cooler marine air from moving inland. As the ridge
weakens and gets pushed to the west due to a trough moving into the
Pacific Northwest, the marine layer will be allowed to deepen and
rebuild. Low clouds and fog are expected to make their return to
coastal areas and potentially into portions of the valleys around
mid-week.
An inverted trough over northwestern Mexico will provide light east
flow aloft with continued monsoonal moisture. As of 1 PM,
thunderstorms have developed over the mountains, Inland Empire, High
Desert, and locally in the San Diego valleys. Rainfall rates of 0.50
to 0.75 inches per hour, locally up to 1 inch per hour are possible.
Areas of flash flooding are expected where thunderstorms develop,
especially in the mountains. Gusty and erratic downburst winds are
possible where thunderstorms develop. Available moisture will begin
to decrease Monday with the trough looming to the north and the high
weakening. High resolution convective allowing models are
indicating isolated shower and thunderstorm activity Monday, and
the current forecast has a 15 to 35 percent chance across the
mountains. After Monday, no thunderstorm chances remain in the
forecast.
By Wednesday the deep trough axis moves over the West Coast. This
will significantly cool our region from 10-15 degrees above average
today to up to 10 degrees below normal for the middle of the week.
Thursday cools even further and will be crowned the coolest day of
the week. With the exception of the lower deserts, locales will see
high temperatures from the upper 60s to mid 80s. For Thursday and
Friday, some locations in the low deserts may not even hit the 100
degree mark. Winds will also increase Tuesday and Wednesday in the
afternoons and evenings across the passes and adjacent deserts. Peak
gusts of 35 to 50 MPH are expected, with the strongest gusts
expected through the San Gorgonio Pass. The marine layer will build
through the week as well, providing better low cloud and fog
development near the coast and and into the valleys each night and
morning. Ensemble model clusters indicate broad troughing continuing
across our area by later this week, which will keep temperatures
near to slightly below normal readings for mid September.
&&
.AVIATION...
082030Z...Coasts...FEW-SCT clouds at/above 12,000 ft MSL and local
vis restrictions with FU/HZ near the Roblar Fire through this
evening. Very low (5-10%) chance of fog developing along the
southern San Diego County coast between 09-16z Monday. Otherwise,
generally VFR conditions will prevail with a low chance of low
stratus developing tonight.
Valleys/Mountains/Deserts... Scattered TSRA have developed across
the valleys, mountains, and deserts today, and will continue through
the afternoon and early evening. Gusty and erratic winds, heavy
rain, frequent lightning, and even hail will all be possible with
these storms. Areas of reduced visibility from rain and mod
up/downdrafts near the mountains. Additionally, FU from nearby fires
may result in VIS restriction of 3-5SM, especially near the San
Bernardino Mountains where the Line Fire is burning. SCT-BKN Cu in
the mountains and deserts through the afternoon and overnight
hours, with bases to 12,000ft MSL.
&&
.MARINE...
West to northwest winds with gusts near 20 kt expected over the
outer coastal waters Tuesday and Wednesday afternoon and evening.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT Monday for Orange County Coastal
Areas-San Diego County Coastal Areas.
Excessive Heat Warning until 8 PM PDT Monday for Orange County
Inland Areas-San Bernardino and Riverside County Valleys-
The Inland Empire-San Diego County Valleys-Santa Ana
Mountains and Foothills.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE...Munyan/ZuberIn the hours before
Special weather statement, Sep 8, 1:04 PM PDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service San Diego CA
104 PM PDT Sun Sep 8 2024
CAZ048-057-082045-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Santa Ana Mountains and Foothills CA-
104 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND EAST CENTRAL
ORANGE COUNTIES THROUGH 145 PM PDT...
At 104 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lake Elsinore. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Temecula, Lake Elsinore, Murrieta, Perris, Sun City, Menifee, Ortega
Highway, Wildomar, Canyon Lake, Romoland, Lakeland Village, Quail
Valley, Santa Rosa Plateau, and Sedco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3351 11742 3369 11745 3376 11717 3349 11713
TIME...MOT...LOC 2004Z 263DEG 4KT 3361 11735
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MunyanSpecial weather statement, Sep 8, 1:14 PM PDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service San Diego CA
114 PM PDT Sun Sep 8 2024
CAZ048-056-082100-
Riverside County Mountains CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
114 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE COUNTY THROUGH 200 PM
PDT...
At 114 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hemet. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Temecula, Hemet, East Hemet, Hwy 74 Between Hemet And Mountain
Center, Valle Vista, Aguanga, Sage, Winchester, and Lake Skinner
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3353 11691 3358 11709 3378 11708 3371 11678
TIME...MOT...LOC 2014Z 197DEG 3KT 3363 11699
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MunyanSpecial weather statement, Sep 8, 1:55 PM PDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service San Diego CA
155 PM PDT Sun Sep 8 2024
CAZ048-050-057-058-082145-
San Diego County Mountains CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
Santa Ana Mountains and Foothills CA-
San Diego County Inland Valleys CA-
155 PM PDT Sun Sep 8 2024
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTH CENTRAL SAN
DIEGO COUNTIES THROUGH 245 PM PDT...
At 155 PM PDT, Doppler radar was tracking a strong thunderstorm near
Temecula, moving northwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Temecula, Fallbrook, Murrieta, Aguanga, Santa Rosa Plateau, Pechanga
Indian Reservation, Rainbow, Pala Indian Reservation, and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3342 11696 3333 11710 3352 11734 3363 11712
TIME...MOT...LOC 2055Z 144DEG 15KT 3344 11710
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ZuberThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:56 AM PDT | Areal Flood Advisory | SGX | San Bernardino | 119 min |
| Sep 8, 12:53 PM PDT | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Sep 8, 1:00 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 119 min |
| Sep 8, 1:04 PM PDT | Special Weather Statement | SGX | Orange | 41 min |
| Sep 8, 1:09 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 51 min |
| Sep 8, 1:14 PM PDT | Special Weather Statement | SGX | 46 min | |
| Sep 8, 1:27 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 6 min |
| Sep 8, 1:27 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 63 min |
| Sep 8, 1:34 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 41 min |
| Sep 8, 1:40 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 8, 1:55 PM PDT | Special Weather Statement | SGX | 50 min | |
| Sep 8, 2:01 PM PDT | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Sep 8, 2:04 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 56 min |
| Sep 8, 2:12 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 2 hr |
| Sep 8, 2:13 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 8, 2:15 PM PDT | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Sep 8, 2:24 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 18 min |
| Sep 8, 2:27 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 48 min |
| Sep 8, 2:43 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 8, 2:54 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 118 min |
| Sep 8, 2:54 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 8, 2:58 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 47 min |
| Sep 8, 3:10 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 50 min |
| Sep 8, 3:28 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 8, 3:45 PM PDT | Special Weather Statement | SGX | Orange | 45 min |
| Sep 8, 3:52 PM PDT | Special Weather Statement | SGX | 38 min | |
| Sep 8, 3:54 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 8, 3:59 PM PDT | Special Weather Statement | SGX | 46 min | |
| Sep 8, 4:07 PM PDT | Special Weather Statement | SGX | Orange | 38 min |
| Sep 8, 4:15 PM PDT | Special Weather Statement | SGX | Orange | 45 min |
| Sep 8, 4:22 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 53 min |
| Sep 8, 4:25 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 35 min |
| Sep 8, 4:37 PM PDT | Areal Flood Advisory | SGX | Riverside | 2 hr |
| Sep 8, 4:50 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 55 min |
Nearby
Flash Flood Warnings in California, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.